Bilateral Lacrimal Gland Enlargement Associated With Isotretinoin Treatment


KIRATLI H. , DİKMETAŞ Ö.

OPHTHALMIC PLASTIC AND RECONSTRUCTIVE SURGERY, cilt.29, 2013 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 29 Konu: 6
  • Basım Tarihi: 2013
  • Doi Numarası: 10.1097/iop.0b013e3182831f3b
  • Dergi Adı: OPHTHALMIC PLASTIC AND RECONSTRUCTIVE SURGERY

Özet

This report aims to raise awareness of the potential link between isotretinoin use and the development of lacrimal gland enlargement. A 23-year-old woman who was using isotretinoin 40 mg daily for acne vulgaris for 6 months presented with periocular pain and bilateral swelling of upper eyelids. She did not have any signs of inflammation. Her systemic workup including serological tests for autoimmune disorders were within normal limits. MRI of the orbits revealed bilateral enlargement of the lacrimal glands. Discontinuation of isotretinoin resulted in disappearance of her signs and symptoms and the size of the lacrimal glands reverted to normal after 2 months. Isotretinoin use may be associated with lacrimal gland enlargement, and this adverse effect seems to be transient and reversible on cessation of the drug.